Took it for 3 weeks, just stopped yesterday

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?
US

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
“Investigation of the Plausibility of 5-Alpha-Reductase Inhibitor Syndrome” (journal article)

What is your current age, height, weight?
27, 5’11’, 150 lbs

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
1mg daily

What condition was being treated with the drug?
Hair loss

For how long did you take the drug (weeks/months/years)?
3 weeks

How old were you, and WHEN (date) did you start the drug?
27, June 2019

How old were you when you quit, and WHEN (date) did you quit?
27, July 2019

How did you quit (cold turkey or taper off)?
Cold turkey

How long into your usage did you notice the onset of side effects?
~ week and a half

What side effects did you experience that have yet to resolve since discontinuation?
Anxiety, panic attacks, insomnia, possible sleep apnea

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)
Insomnia and possibly sleep apnea

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
Will hopefully be starting psychotherapy

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

I started taking 1mg finasteride for hair loss at the end of June. About a week and a half in, I started noticing a dull groin pain that eventually localized in my right testicle, with a pain similar to having epididymitis. Then, starting about 5 days ago, I began having sleep issues, with very frequent waking up. In addition, I had several incidents of walking up gasping for breath, which could be sleep apnea. Connected with the frequent waking up are panic attacks and a strong sensation of being unable to breathe properly (a former symptom of my teenage anxiety, not experienced in years).

I already have issues with anxiety and depression, and just in the last few days, my state has gone from manageable to dangerous (suicidal ideation). It wasn’t until yesterday, after a major midnight panic attack, that I realized it was connected to finasteride. I had only been warned of sexual side effects, which fortunately I seem to have mostly avoided. I am making this post to help document things and to reach out for hope, that my short time of taking it means I might be spared the long term emotional problems.

My plan is to start exercising in the mornings. I am living in a different part of the country for a few months, and being isolated from friends has been difficult. I will be trying to reach out to people I have met here to be more social. I will also be seeking out acute psycotherapy.

Day 5 post-fin update: my penis and testicles have shrunk. My libido has vanished. I am not OK.

Hello there and welcome here.
You have been on the drug for a short time and chances are you will be fine in a couple of weeks.
You will probably get better.
Hang on there.

2 Likes

Thank you. I was able to fall asleep an hour after writing this post, so I’m hopeful the insomnia will go away. It means a lot to me to have such a quick hopeful response from someone.

That is why this forum is here for…
I am right in this too so we need to help each other.

2 Likes

How are things going for you? Hoping that you are making good progress in recovery.

I have good hopes you’ll go back to 100% give it at least 3 months before you see any improvements. Believe it or not your side effect profile isn’t the worst which is a good thing many of us got hit much harder so consider yourself very lucky! You’ll have to tough it out with the anxiety and depression for some time until your body adjusts you should be okay man!

1 Like

Well been there for a month and had too many downs and few ups.
Took it for a year and major sides ( sexual) came late…
I just thought I would stop the drug and just get on with my life.
Then I came across a word that would now be the main focus of my existence : PFS.
I don’t know what to expect but I want 60 per cent of my life back :).

Thank you for the encouragement. I do feel lucky, especially with all the sexual side effects I’ve avoided. It was definitely shocking, however, to see my anxiety issues regress back 10 years over the course of a couple days. At least I know why, though.

My anxiety seems to be getting worse. I don’t know how to handle this. I am so afraid that my brain is broken.

Yes the anxiety is a phase with this it took me 6 months to feel more calm. You have to wait it out I understand first hand how unbearable the anxiety is in the beginning of the crash, hang in there!

Does anyone else also get bizarrely energetic phases too? An hour ago I felt awful and now I’m unnaturally cheerful. It’s very strange.

I think the sexual problems are starting to manifest… Has anyone else had those show up after the anxiety started?

My penis shrunk today. It is basically gone, all in the span of a couple days

You haven’t had any testicular shrinkage just pain correct? Also do you still have sensitivity in the genitals and do you still have libido?

Sorry your going through this man

Hello,

I’m sorry you’re here and I hope your symptoms dramatically improve in the next couple of months like many users initial symptoms do.

In any case, would you mind reporting your symptoms to the FDA through this link?

https://www.accessdata.fda.gov/scripts/medwatch/index.cfm

It’s important that the FDA knows of your symptoms so they can make action and appropriately label the drug and hopefully cause action towards more research.
Fingers crossed your health and mind revert to normal, friend.

1 Like

My testicular pain has stopped but they feel noticeably lighter as well. I have zero libido.

I am horrified of what’s to come. What symptoms can I expect, now that I am 5 days removed from taking fin?

What are the “must do’s” between now and then? I don’t know how to proceed.

it’s hard to say I only hope with time you will get better and these symptoms you have will subside.
How’s energy levels any fatigue or slowed thought process???
Have you got any recent blood work for hormones? You might have fluctuating symptoms for now since your early in the crash.

Do not take any supplements or do any pfs protocols you see online give your body time to heal. Never touch Fin ever again or any DHT inhibitor not even the natural stuff they are all dangerous.

My energy level and thinking were fine today. I am a mathematician, and I fear deeply that my cognitive abilities will begin to decline.

No recent blood work. My insurance coverage is extremely poor.